MAUDE Adverse Event Report: BECTON DICKINSON, S.A. PROTECTOR P28; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. PROTECTOR P28; INTRAVASCULAR ADMINISTRATION SET
Model Number 515104
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that a small piece of gray "rubber" was seen in the "liquid/meropenem" vial attached to the protector p28 during use, and new antibiotics had to be used.The following information was provided by the initial reporter: "when the protector (p28) vial adapter was attached to the vial, the nurse spotted, that there was a piece of rubber in the liquid/meropenem vial.A small piece of grey something, looking like it was from the top of the vial? the nurse putted the product away, and started over with a new vial and new phaseal protector"."needed to open a new bottle of antibiotics".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 3/27/2020.H.6.Investigation: one protector connected to a vial of meropenem was returned to our quality team for investigation.The product was visually inspected, no defects or damage observed on the protector or protector membrane and the needle on the protector penetrated the vial stopper properly.During our evaluation, a foreign particle was observed inside the vial which is consistent with material from the rubber stopper of the vial.Fragmentation testing is performed during manufacturing according to procedure to evaluate any particulates generated after ten activations.As a lot number was unavailable for this incident, a device history record review could not be completed.While phaseal needles are designed to reduce coring, there are several factors that may impact coring tendency.Coring from the membrane may occur due to fragmentation caused by multiple injections or excessive welding of the membrane.Coring of the rubber stopper may result depending on the stopper quality, the design and dimensions of the needles used, or if a poor connection of the protector occurs.It is important to ensure the vial is not expired as that can impact the quality of the rubber stopper.Based on the available we are not able to identify a definitive root cause at this time.
 
Event or Problem Description
It was reported that a small piece of gray "rubber" was seen in the "liquid/meropenem" vial attached to the protector p28 during use, and new antibiotics had to be used.The following information was provided by the initial reporter: "when the protector (p28) vial adapter was attached to the vial, the nurse spotted, that there was a piece of rubber in the liquid/meropenem vial.A small piece of grey something, looking like it was from the top of the vial? the nurse putted the product away, and started over with a new vial and new phaseal ptotector" "needed to open a new bottle of antibiotics".

Brand Name
PROTECTOR P28
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key9831614
Report Number3003152976-2020-00129
Device Sequence Number19657347
Product Code ONB
UDI-Device Identifier30382905151041
UDI-Public30382905151041
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number515104
Device Catalogue Number515104
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2020
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;